CA-Lynn has left no stone unturned so I don't think I could do better.abbytabby said:Hello everyone,
I am new to the boards and I am posting as I need help with my mother. This will be long, so I apologize in advance.
My mother was diagnosed with Hypothyroidism in mid January 2010 by her previous doctor. he prescribed levothyroxine and developed a skin rash in early February. Her previous doctor keep giving her creams that provided no relief. She went to a walk in clinic and was given steriods and was referred to a dermatologist and we changed her primary care doctor. The dermatologist did tests and concluded that it is NOT being caused by an outside source i.e allergies, hives, shingles etc. He believes it is being caused by something internal - most likely her thyroid. Her new primary care doctor keeps referring her back to the dermatologist.
The rash has gotten worse. It started on her arms, legs, back, face and stomach - it is now on her scalp, in her groin area, under her breasts, in between her finger and toes and bottox. Since I am living in different state, I had a girlfriend go over to see what she looked like. My friend says the rash is most definitely worse and mom is not exaggerating and has put on a lot of weight. She itches constantly. Mom is also anxious, depressed, difficulty concentrating, has insomnia, is nervousness and can not tolerate the cold.
I have made arrangements to get out to Mom tomorrow. Yesterday I called her primary doctor to see what can be done for my mom as she can not go on living like this. This doctor would not let me tell her about her worsening symptoms - I was told that my mom "should take some zanex and calm down and stop picking at herself. I was warned that this doctor's bedside manner was not the best, but was not expecting this. She also told me she need to go back to the dermatologist. I was also told to call 911 and take her to the emergency room. I thought I could calmly talk to the doctor, and try to work out a game plan. I have done this in the past for my late father. But that is not the case with this doctor.
I can't get her in to another doctor for 2 weeks at best, so I will be taking her to the ER tomorrow I have to try to get her some relief since she is miserable and has been since February. What questions do I ask to try to get some answers? I need direction on getting this resolved so we can get her better. Any advise is greatly appreciated. Many Thanks.
I am wondering though what your mom's labs look like. There is a slight possibility that she could be over-medicated or receiving or taking in too much iodine from vitamin sources or seafood or some supplement she is taking? This would cause an allergic reaction i.e. skin rash.
Has she had her TSH, FREE T3 and FREE T4 run recently? If so, results and ranges would be appreciated. How much Levothyroxine is your mom taking every day?